Alert archive / Missouri / Special Weather Statements in 2020
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Mar 28, 2020, 7:37 AM CDT for Carroll County, Lafayette County, Saline County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2020, 7:37 AM CDT (12:37 UTC)
- Expired
- Mar 28, 2020, 8:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
Counties Carroll County, MO, Lafayette County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 66 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted.
158 WWUS83 KEAX 281237 SPSEAX Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 737 AM CDT Sat Mar 28 2020 MOZ030-031-038-039-044-045-281330- Ray MO-Carroll MO-Johnson MO-Saline MO-Lafayette MO-Pettis MO- 737 AM CDT Sat Mar 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS... SOUTHEASTERN RAY...CARROLL...SALINE...LAFAYETTE AND NORTHEASTERN JOHNSON COUNTIES UNTIL 830 AM CDT... At 737 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Concordia, moving northeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Warrensburg, Marshall, Odessa, Higginsville, Lexington, Carrollton, Concordia, Slater, Sweet Springs, Waverly, Norborne, Corder, Alma, Bosworth, Malta Bend, Blackburn, Mayview, Wakenda, Emma and Miami. This includes Interstate 70 in Missouri between mile markers 34 and 74. LAT...LON 3874 9369 3903 9405 3956 9344 3914 9294 TIME...MOT...LOC 1237Z 233DEG 45KT 3892 9370 $$ Barham
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 28, 6:17 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 28, 6:17 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
617 AM CDT Sat Mar 28 2020
.Update...
Issued at 435 AM CDT SAT MAR 28 2020
As dry line/front approaches from central Oklahoma through
southeast Kansas will update the forecast to account for strong
storms to develop in the area mainly from eastern Jackson county
to the northeast towards Kirksville. These storms will move
quickly between around 7am to 10am across the area. Believe they
will remain elevated so the main threat will be small hail but
there is a chance of strong winds as well.
&&
.Discussion...
Issued at 400 AM CDT SAT MAR 28 2020
Dense fog affecting the I-35 corridor should burn off with sunrise
and drier air moving into the CWA.
Main concern today will be wind as strong synoptic system moves
through the area dragging steep gradient flow winds of up to 40Kts
to the surface.
Precipitation has moved out of the area as well-developed dry
slot moves in. A quasi- stationary boundary is draped across
central Missouri will move north as a warm front given the deep
low moving out of the central plains towards the Great Lakes.
Momentum transfer in the dry slot will mix winds down from 7Kft to
the surface, so a wind advisory is in order for the western zones
through 6pm. As the colder air works in from the northwest this
evening through tonight we may need to either extend the wind
advisory or issue a new one as the surface wind will pick up again
this evening in the northern tier of counties. Temperatures will
be mild today in the low to middle 70s. The cooler air will move
into the region late tonight behind the cold front and so max
temps on Sunday will be around 10 degrees cooler but with sunny
skies and less wind, Sunday will be a decent day.
Weak ridging moves into the area on Monday and temperatures warm
to around 70F. The next trof to affect the region will move out of
the rockies and looks to be progressive and weaker compared to
the weekend system so we could see some showers and maybe a rumble
of thunder by Tuesday morning. Most of the energy and moisture
looks to stay south of area so QPF should not be a problem.
By Tuesday night we will see our flow aloft turn anti-cyclonic for
the first time a while. This will usher in some cooler air still
and chance of showers Wednesday. Highs will be in the middle 50s
to around 60F remainder of the week with just a slight chance of
showers as a few shortwave trofs move through the northwest flow.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 615 AM CDT SAT MAR 28 2020
Dense fog over KMCI keeping vsby VLIFR belo 1/4SM and cigs also
OVC002 with some improvement at the rest of the terminals. Fast
moving storms to impact the area from southern portion of KC metro
to the northeast will be through the area by around 15Z. After
these storms move through the winds will be southwest with gusts
to 35kts and will remain above 30kts into the evening.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for KSZ025-057-060-102>105.
Dense Fog Advisory until 10 AM CDT this morning for KSZ103>105.
MO...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for MOZ002>005-011>014-020>022-028>030-037-038-043-044-053-
054.
Dense Fog Advisory until 10 AM CDT this morning for MOZ003>008-
013>016-021>023-028>030-037.
&&
Update...Adolphson
Discussion...Adolphson
Aviation...AdolphsonHazardous weather outlook, Mar 28, 5:08 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 508 AM CDT Sat Mar 28 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 508 AM CDT Sat Mar 28 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Fog with visibilities below a half a mile have formed up along the I35 corridor this morning. This fog will likely last until a line of strong to severe storms pushes into the region from the southwest. The main severe weather impacts will be large hail with damaging winds possible south of HWY 50. These storms will push very quickly through the area to the east by 10 to 11AM. As the fog lifts, strong winds will pick up with gusts up near 45mph today expected over most of the region, especially over western Missouri and eastern Kansas. Another round of severe weather is possible later this afternoon over central Missouri which may have all hazards possible for 1-2 hours before this system quickly moves to the east leaving high winds throughout the evening into Sunday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday High winds will stick around early Sunday but will finally settle down by the early afternoon. Rain will move back into the area Tuesday, but severe weather potential looks low. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Mar 28, 2:13 AM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
213 AM CDT Sat Mar 28 2020
MOZ001-002-280800-
Atchison MO-Nodaway MO-
213 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 300 AM CDT...
At 213 AM CDT, Doppler radar was tracking a strong thunderstorm near
Shubert, or 16 miles southwest of Tarkio, moving northeast at 55 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Tarkio, Rock Port, Fairfax, Burlington Junction, Rockport, Clearmont,
Elmo, Westboro, Watson, Indian Cave State Park and Phelps City.
This includes Interstate 29 between mile markers 99 and 119.
LAT...LON 4057 9482 4026 9542 4026 9555 4030 9556
4032 9561 4031 9566 4032 9566 4034 9562
4041 9566 4046 9564 4046 9568 4058 9554
TIME...MOT...LOC 0713Z 232DEG 49KT 4033 9566
BarhamSpecial weather statement, Mar 28, 6:36 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
636 AM CDT Sat Mar 28 2020
KSZ060-MOZ043-053-281215-
Linn KS-Bates MO-Cass MO-
636 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN...SOUTH CENTRAL
CASS AND BATES COUNTIES UNTIL 715 AM CDT...
At 635 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, or 8 miles south of Mound City, moving northeast at 65 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Butler, Adrian, Rich Hill, Pleasanton, Mound City, Archie, Hume,
Prescott, Amsterdam, Amoret, Foster, Passaic, Worland and Ballard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 9495 3856 9433 3836 9407 3828 9407
3805 9437 3806 9461 3804 9462
TIME...MOT...LOC 1135Z 228DEG 55KT 3802 9480
BarhamSpecial weather statement, Mar 28, 6:53 AM CDT, 44 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 653 AM CDT Sat Mar 28 2020 MOZ037-038-043-044-281245- Cass MO-Johnson MO-Lafayette MO-Jackson MO- 653 AM CDT Sat Mar 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHWESTERN LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 745 AM CDT... At 653 AM CDT, Doppler radar was tracking a strong thunderstorm over East Lynne, or near Harrisonville, moving northeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Harrisonville, Pleasant Hill, Odessa, Higginsville, Holden, Lone Jack, East Lynne, Kingsville, Mayview, Baldwin Park, Lake Lafayette, Strasburg, Gunn City, Fayetteville and Pittsville. This includes Interstate 70 in Missouri between mile markers 36 and 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3858 9425 3869 9438 3914 9385 3892 9358 TIME...MOT...LOC 1153Z 230DEG 45KT 3869 9426 Barham
Special weather statement, Mar 28, 7:10 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
710 AM CDT Sat Mar 28 2020
MOZ043>045-053-054-281300-
Bates MO-Cass MO-Johnson MO-Pettis MO-Henry MO-
710 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CASS...NORTHWESTERN
HENRY...NORTHEASTERN BATES...WEST CENTRAL PETTIS AND JOHNSON COUNTIES
UNTIL 800 AM CDT...
At 710 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Adrian, moving northeast at 65 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Warrensburg, Knob Noster, Holden, Garden City, Whiteman Air Force
Base, La Monte, Leeton, Urich, Creighton, Chilhowee, Whiteman Afb,
Centerview, Blairstown, La Tour, Post Oak, Hartwell and Quick City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3855 9433 3893 9360 3893 9355 3869 9333
3831 9405
TIME...MOT...LOC 1210Z 231DEG 56KT 3838 9422
BarhamSpecial weather statement, Mar 28, 7:15 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
715 AM CDT Sat Mar 28 2020
MOZ045-053-054-281300-
Bates MO-Pettis MO-Henry MO-
715 AM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR HENRY...SOUTHEASTERN BATES AND
SOUTHWESTERN PETTIS COUNTIES UNTIL 800 AM CDT...
At 715 AM CDT, Doppler radar was tracking a strong thunderstorm near
Appleton City, or 14 miles east of Rich Hill, moving northeast at 55
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton, Windsor, Calhoun, Deepwater, Montrose, Coal, Rockville,
Brownington, Tightwad, La Due and Truman Lake.
LAT...LON 3805 9410 3804 9411 3823 9422 3856 9361
3856 9351 3862 9350 3851 9344 3851 9352
3821 9352 3822 9356 3820 9356 3821 9405
3803 9406 3803 9409
TIME...MOT...LOC 1215Z 232DEG 49KT 3814 9409
BarhamSpecial weather statement, Mar 28, 7:37 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 737 AM CDT Sat Mar 28 2020 MOZ030-031-038-039-044-045-281330- Ray MO-Carroll MO-Johnson MO-Saline MO-Lafayette MO-Pettis MO- 737 AM CDT Sat Mar 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PETTIS... SOUTHEASTERN RAY...CARROLL...SALINE...LAFAYETTE AND NORTHEASTERN JOHNSON COUNTIES UNTIL 830 AM CDT... At 737 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Concordia, moving northeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Warrensburg, Marshall, Odessa, Higginsville, Lexington, Carrollton, Concordia, Slater, Sweet Springs, Waverly, Norborne, Corder, Alma, Bosworth, Malta Bend, Blackburn, Mayview, Wakenda, Emma and Miami. This includes Interstate 70 in Missouri between mile markers 34 and 74. LAT...LON 3874 9369 3903 9405 3956 9344 3914 9294 TIME...MOT...LOC 1237Z 233DEG 45KT 3892 9370 Barham
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:53 PM CDT | Special Weather Statement | EAX | Henry | 37 min |
| Mar 27, 9:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 27 min |
| Mar 28, 12:52 AM CDT | Special Weather Statement | EAX | Atchison | 38 min |
| Mar 28, 2:07 AM CDT | Dense Fog Advisory | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 11 more | 7 hr |
| Mar 28, 2:13 AM CDT | Special Weather Statement | EAX | Atchison | 47 min |
| Mar 28, 4:10 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 29 more | 25 hr |
| Mar 28, 6:36 AM CDT | Special Weather Statement | EAX | Bates | 39 min |
| Mar 28, 6:53 AM CDT | Special Weather Statement | EAX | Lafayette | 52 min |
| Mar 28, 7:10 AM CDT | Special Weather Statement | EAX | Johnson | 50 min |
| Mar 28, 7:15 AM CDT | Special Weather Statement | EAX | Henry | 45 min |
| Mar 28, 8:06 AM CDT | Special Weather Statement | EAX | Chariton, Howard, Randolph, Saline | 54 min |
Nearby
Special Weather Statements in Missouri, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.